Home > Naloxone (Narcan) Available Here

ST. LOUIS EMPOWERMENT CENTER OPENS THE DOORS TO RECOVERY, EVERYDAY.

9:00am – 3:00pm

 

FREE NALOXONE (NARCAN) UPON REQUEST DURING DROP-IN HOURS OR CONTACT NALOXONE-INFO@DBSAEMPOWERMENT.ORG

 

WHAT IS NALOXONE?

- Naloxone is a medication that reverses the effects of an opioid overdose, usually within 1-5 minutes.

- The Most common ways to administer naloxone are by injection into the upper thigh or arm muscle, or as a nasal spray.

- Naloxone cannot get you high.

- You cannot overdose on naloxone.

- Naloxone is the generic name for the medication.

- Narcan is a brand name for a prepackaged nasal spray form of naloxone.

 

WHAT HAPPENS DURING AN OPIOID OVERDOSE?

- Opioids (like heroin, pain pills, fentanyl, etc.) slow down the central nervous system, which slows down breathing and heart rate.

- An opioid overdose occurs when the brain can no longer regulate breathing, causing respiratory depression (not breathing enough) until breathing stops completely.

 

HOW DOES NALOXONE REVERSE AN OPIOID OVERDOSE?

- Opioids, such as heroin, prescription pain pills or fentanyl, bind to opioid receptors in the brain. Naloxone binds to the same receptors but are a “better fit,” so they essentially “kick” the opioids off and block the opioid receptors for about an hour.

 

VISIT https://mohopeproject.org/education/ AND https://mohopeproject.org/faq/ FOR MORE INFORMATION ABOUT NALOXONE.

Switch to desktop version